DVT deep vein thrombosis forum

       Home    1

number of replies (15) - Page 1 of 1
DVT while on warfarin?
Started by Elizabeth
Posted: August 8, 2006 at 01:46
Has anyone here ever had a DVT while on therapeutic doses of warfarin?
166
Re: DVT while on warfarin?
Reply #1 by Jean
Posted: August 8, 2006 at 04:44
Yes, I have. And right now I have symptoms of dvt but an ultrasound was negative last week. Since then symptoms have worsened. I don't know what to do next.
168
Re: DVT while on warfarin?
Reply #2 by Jean
Posted: August 8, 2006 at 04:55
Yes, I have. And right now I have symptoms of dvt but an ultrasound was negative last week. Since then symptoms have worsened. I don't know what to do next.
169
Re: DVT while on warfarin?
Reply #3 by Elizabeth
Posted: August 8, 2006 at 16:01
What are your symptoms, Jean? Did they do the ultrasound below the knee?

Can you tell me about what happened when you had the confirmed DVT while on warfarin? How long had you been on it, and what were your symptoms then?
170
Re: DVT while on warfarin?
Reply #4 by rebecca
Posted: August 9, 2006 at 16:01
my mum has just been discharged with hospital after they found blood clots on her lungs. However, she is still coughing - has anyone experienced this?
173
Re: DVT while on warfarin?
Reply #5 by Sue
Posted: August 28, 2006 at 12:33
My husband had a DVT 12 years ago. Then a pulmonary embolism 9 years ago. He was placed on coumadin for life. Last week he went to the emergency room with pain in his leg. An ultrasound was done confirming another DVT, but only partially blocking the leg. The GP and pulmonary specialist both stated that since he was on coumadin that nothing else needed to be done; therapy was already in progress. His pain stopped in a couple hours after the hospital visit. He is back to work, but I am needless to say concerned.
300
Re: DVT while on warfarin?
Reply #6 by Sue
Posted: September 3, 2006 at 14:42
Same Sue as #6. Husband saw a hemaologist on Friday for another opinion. He said it wasn't normal to have the 3rd bloodclot. Couldn't do blood work to see if he was genetically predisposed because of necessity to be on bloodthinner. He up the INR count from 2-3 to 3-4 since bloodclot formed while on Coumadin. He also ran xrays, blood work, and CT scan a day later. There are other options for him if the increased Coumadin doesn't work; such as shots, Lovenox, and apparently in the future Euope has already approved a new drug which doesn't include continual blood monitoring and works much better than Coumadin. FDA has not approved this new drug yet for use in the USA.
326
Re: DVT while on warfarin?
Reply #7 by cathy
Posted: September 14, 2006 at 11:11
yes i was on clexane because i was pregnant i knew at once i had a dvt i went to a+e and the ultra sound said i hadnt 5 days later i was back with a dvt below my knee that was my 3rd dvt my warfarin dose is now 18 mg daily
489
Re: DVT while on warfarin?
Reply #8 by Ramona
Posted: January 29, 2007 at 09:55
I am a 60yr. old woman--just got out of the hosp. last week with yet another bout of DVT, a leg ulcer, and cellulitis. I have been on coumadin/warfarin for over a year. When I arrived at the hospital my INR was at 3 and i still formed another clot. Now we are raising my INR even higher. This is my 5th bout with DVT. I am trying to do everything that the Dr. tells me to, but I am really not sure exactly what is going to happen.
1058
Re: DVT while on warfarin?
Reply #9 by Werner
Posted: December 1, 2010 at 02:07
Since having a DVT in my right femoral vein a year ago, I have been on a therapeutic dose of warfarin. Even so, I have just been diagnosed with a DVT in the same vein. The doctor seems puzzled. What do we do now? Can I ever safely fly a long distance again?
19116
Re: DVT while on warfarin?
Reply #10 by Rita - Hawkinge UK
Posted: December 1, 2010 at 15:18
I've had DVT's whilst being on Walfarin. All my Haemotologist did was raise my Walfarin for a higher INR.I now take a very high does of Walfarin.
19121
Re: DVT while on warfarin?
Reply #11 by Rita - Hawkinge UK
Posted: December 1, 2010 at 16:33
I've had DVT's whilst being on Walfarin. All my Haemotologist did was raise my Walfarin for a higher INR.I now take a very high does of Walfarin.
19123
Re: DVT while on warfarin?
Reply #12 by H Sporn
Posted: May 15, 2013 at 21:28
my husband recently suffered a small clot in his calf. He was put on warfarin and reached level of 2.5. He has suddenly thrown several clots in his legs and arms and one in the vein immediately to the left of his left carotid artery. One doctor said that the clots in this neck vein and left forearm were "old" clots. He had been therapeutic on warfarin for 2 weeks. Why would "old" clots suddenly show up? That was 2 weeks ago. Now he has multiple clots in his left leg, left foot and left forearm and top of both right and left hand. Hematologist Oncologist is puzzled at why he is throwing clots while therapeutic levels of warfarin are present. Any thoughts?
27025
Re: DVT while on warfarin?
Reply #13 by Saul
Posted: January 9, 2014 at 01:50
I had a DVT and pulmonary embolism three years ago. Lately I have had soreness and heat in my other calf. When I go to the doctors, all they say is, "You can't have another blood clot while on warfarin." So they don't look very carefully.
28427
Re: DVT while on warfarin?
Reply #14 by ian
Posted: January 9, 2014 at 16:27
Saul-- I had both another clot (r leg) which led to a PE and extension
of the old clot (l leg) while on warfarin. Clotting is very much
possible on warfarin for us unlucky few. It sounds like your doctors
are not doing their jobs.

Get another opinion, or go to the ER.
28434
Re: DVT while on warfarin?
Reply #15 by Carmel
Posted: February 18, 2014 at 05:58
I have been on Warfarin for 7 years following several lung embolisms. I have just had DVT's discovered in my legs. Currently am wearing compression stockings with pain killers, rest, elevation and exercise. Investigations proceeding for possible tumours as a cause. Other possible causes are obesity and inactivity.

28859
   1
Reply to this topic    or     Start New Topic

Your Name:
Reply Subject: Re: DVT while on warfarin?
Comments:
(You may enter up to 3001 characters)

characters left
Type the characters shown in the image for verification:
Change Image
Write the characters in the image above